MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026 during follow-up, fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was diagnosed with peritonitis on five separate occasions.This complaint file will address the second episode of peritonitis.Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the outpatient home dialysis clinic on (b)(6) 2025 with complaints of cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 323 /mm3, polymorphs = 93%) were collected, and the patient was diagnosed with peritonitis.The patient was treated with intraperitoneal (ip) vancomycin 1000 mg every five days for 14 days.The patient¿s peritoneal effluent culture result returned positive for enterococcus faecalis, and the patient¿s antibiotic was discontinued (subtherapeutic) and replaced with linezolid 600 mg twice daily (route and duration not provided).The patient has recovered from the serious adverse events and completed his antibiotic course.The patient continued to undergo ccpd therapy utilizing the same liberty select cycler without any reported issues.The pdrn attributed causality to a suspected touch contamination event involving poor handwashing technique.Per the pdrn, the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.Follow-up peritoneal effluent fluid cultures were collected on (b)(6) 2025 and were negative for growth, and the patient¿s wbc count dropped to 12 /mm3.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the serious adverse event of peritonitis (characterized by cloudy peritoneal effluent fluid), which warranted antibiotic therapy.The pdrn reported that the patient¿s peritonitis was caused by a probable touch contamination event involving poor handwashing and improper draining of effluent fluid into a 5-gallon bucket.Esrd patients undergoing pd therapy (manual or cycler based) for rrt are at high risk for infections of the peritoneum.Enterococcus faecalis is a normal inhabitant of the human gastrointestinal tract, and peritoneal enterococcal infections are usually the result of a touch contamination event or from a possible gi source.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report that a fresenius device(s) and/or product(s) failed to meet the manufacturers¿ specifications, as evidenced by the devices¿ continued use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformanaces or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24339425
Report Number0008030665-2026-00316
Device Sequence Number9791189
Product Code FKX
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY SELECT CYCLER; PD SOLUTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight261 LB